Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 27, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 6, 2010, 5:09 PM CDT for Starr County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2010, 5:09 PM CDT (22:09 UTC)
- Expired
- Jul 6, 2010, 6:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Starr County, TX
The radar
The Brownsville radar (KBRO), 165 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1769 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
404
WGUS54 KBRO 062209
FFWBRO
TXC427-062300-
/O.NEW.KBRO.FF.W.0027.100706T2209Z-100706T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
509 PM CDT TUE JUL 6 2010
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN STARR COUNTY IN DEEP SOUTH TEXAS.
LOCATIONS AFFECTED INCLUDE...
ROSITA.
ROMA.
RIO GRANDE CITY.
VILLAREAL.
ESCOBARES.
* UNTIL 600 PM CDT
* AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TORRENTIAL RAIN OF THREE TO FOUR INCHES PER HOUR FROM VERY HEAVY
SHOWERS AND ISOLATED THUNDERSTORMS OVER THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
MOVE TO HIGHER GROUND NOW. RESIDENTS LIVING ALONG STREAMS AND
ARROYOS...SHOULD TAKE PRECAUTIONS NOW TO PROTECT LIFE AND PROPERTY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS...OR WATERS OF UNKNOWN
DEPTH...BY FOOT OR BY AUTOMOBILE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
MOVE TO HIGHER GROUND.
DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!
&&
LAT...LON 2658 9906 2640 9878 2633 9880 2637 9882
2636 9891 2639 9894 2638 9895 2638 9897
2640 9899 2641 9905 2640 9908 2642 9911
2644 9912
$$
TOMASELLI2 follow-up statements
917
WGUS74 KBRO 062231
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
531 PM CDT TUE JUL 6 2010
TXC427-062300-
/O.CON.KBRO.FF.W.0027.000000T0000Z-100706T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STARR-
531 PM CDT TUE JUL 6 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN STARR
COUNTY UNTIL 600 PM CDT...
LOCATIONS AFFECTED INCLUDE...
ROSITA.
ROMA.
RIO GRANDE CITY.
VILLAREAL.
ESCOBARES.
AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAINFALL RATES OF THREE TO FOUR INCHES PER HOUR FROM HEAVY SHOWERS
AND THUNDERSTORMS OVER THE WARNED AREA. THIS HEAVY RAINFALL WILL
LIKELY CAUSE THE RIO GARCENO TO RISE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
MOVE TO HIGHER GROUND NOW. RESIDENTS LIVING ALONG STREAMS AND
ARROYOS...SHOULD TAKE PRECAUTIONS NOW TO PROTECT LIFE AND PROPERTY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS...OR WATERS OF UNKNOWN
DEPTH.
THIS IS A LIFE THREATENING FLOOD! MOST FLOOD DEATHS OCCUR IN
AUTOMOBILES. DO NOT CROSS FLOODED ROADWAYS OR STREAMS. IF NEARING A
FLOOD AREA...TURN AROUND AND DRIVE TO HIGHER TERRAIN.
DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!
&&
LAT...LON 2658 9906 2640 9878 2633 9880 2637 9882
2636 9891 2639 9894 2638 9895 2638 9897
2640 9899 2641 9905 2640 9908 2642 9911
2644 9912
$$
TOMASELLI594
WGUS74 KBRO 062237 CCA
FFSBRO
FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
531 PM CDT TUE JUL 6 2010
TXC427-062300-
/O.COR.KBRO.FF.W.0027.000000T0000Z-100706T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STARR-
531 PM CDT TUE JUL 6 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN STARR
COUNTY UNTIL 600 PM CDT...
LOCATIONS AFFECTED INCLUDE...
ROSITA.
ROMA.
RIO GRANDE CITY.
VILLAREAL.
ESCOBARES.
AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAINFALL RATES OF THREE TO FOUR INCHES PER HOUR FROM HEAVY SHOWERS
AND THUNDERSTORMS OVER THE WARNED AREA. THIS HEAVY RAINFALL WILL
LIKELY CAUSE THE ARROYO GARCENO TO RISE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
MOVE TO HIGHER GROUND NOW. RESIDENTS LIVING ALONG STREAMS AND
ARROYOS...SHOULD TAKE PRECAUTIONS NOW TO PROTECT LIFE AND PROPERTY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS...OR WATERS OF UNKNOWN
DEPTH.
THIS IS A LIFE THREATENING FLOOD! MOST FLOOD DEATHS OCCUR IN
AUTOMOBILES. DO NOT CROSS FLOODED ROADWAYS OR STREAMS. IF NEARING A
FLOOD AREA...TURN AROUND AND DRIVE TO HIGHER TERRAIN.
DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!
&&
LAT...LON 2658 9906 2640 9878 2633 9880 2637 9882
2636 9891 2639 9894 2638 9895 2638 9897
2640 9899 2641 9905 2640 9908 2642 9911
2644 9912
$$
TOMASELLIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 1:46 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jul 6, 1:46 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 146 PM CDT TUE JUL 6 2010 .SHORT TERM /TONIGHT THROUGH 7 AM THURSDAY/...WHILE THE GFS WENT HEAVILY BULLISH ON RAIN CHANCES IN THE SHORT TERM...OTHER MODELS LIKE THE NAM AND SREF WERE A LITTLE DRIER. USED A BLEND FOR THIS FORECAST...BUT THE OVERALL TREND IS DEFINITELY UP. CONVECTION IN NORTHERN MEXICO WILL REPEAT AGAIN TONIGHT...AND THEN LOOK FOR MORE WIDESPREAD RAIN ACTIVITY OVER DEEP SOUTH TEXAS ON WEDNESDAY. TROPICAL MOISTURE WILL BE ARRIVING FROM THE GULF WITH ONSHORE FLOW...AND COASTAL LOW PRESSURE WILL PROVIDE FORCING FOR MORE UNSETTLED WEATHER ALONG THE COAST WEDNESDAY. TWENTY-FOUR MORE HOURS WILL ALSO GIVE US MORE INFORMATION ABOUT THE POTENTIAL IMPACT OF THE BROAD AREA OF LOW PRESSURE NOW OVER THE NORTHERN YUCATAN PENINSULA. DEEP TROPICAL MOISTURE HEADING THIS WAY MAY PROMPT FLASH FLOOD WATCHES. OTHERWISE...TEMPERATURES ARE EXPECTED TO REMAIN NEAR SEASONAL NORMS. INCREASING CLOUDINESS WILL KEEP DAYTIME HIGHS IN CHECK...WHILE ALSO MITIGATING DIURNAL VARIATION. DEWPOINTS WILL REMAIN ELEVATED IN THE 70S...BUT WITH CAPPED TEMPS THE APPARENT TEMPS OR HEAT INDEX VALUES SHOULD TOP OUT AROUND 105 DEGREES FOR SOME INLAND LOCATIONS DURING THE AFTERNOON WEDNESDAY. && .LONG TERM /THURSDAY THROUGH TUESDAY/... SHOWER ACTIVITY WILL BE AN INCREASING THREAT FOR SOUTH TEXAS INTO THE WEEKEND AS A TROPICAL SYSTEM MOVES WEST ACROSS THE WESTERN GULF. SYSTEM STILL BEING MONITORED BY NHC AS THE ROUGHLY-DEFINED CENTER EMERGES OFF THE YUCATAN PENINSULA. WHETHER THIS WILL EVOLVE BEYOND A WAVE IS STILL UNKNOWN...BUT WHATEVER THIS FEATURE IS WILL HAVE AN IMPACT ON SOUTH TEXAS IN THE FORM OF CONTINUING CHANCES FOR RAIN ON ALREADY HIGHLY SATURATED GROUNDS. WILL CONTINUE TO MONITOR QPF FORECASTS AND MAY NEED A FLASH FLOOD WATCH FOR LATE WEEK. GRADUAL DECREASE IN MOISTURE CURRENTLY FORECAST FOR EARLY NEXT WEEK WITH ENDING OF POP CHANCES MONDAY OR TUESDAY. && .AVIATION... SEA BREEZE SHOWERS KICKED UP EARLY IN THE AFTERNOON...BUT HAVE REMAINED LOW IN COVERAGE AND INTENSITY. THEY ARE MOVING INLAND AND ARE GENERALLY NOT NEAR THE REGIONAL AIRPORTS. OTHER CONVECTION IN MEXICO IS A BIT STRONGER WITH EMBEDDED THUNDERSTORMS AND COULD DRIFT CLOSER TO MCALLEN LATER IN THE AFTERNOON. SKIES HAVE REMAINED MOSTLY VFR WITH TEMPO BKN MVFR CEILINGS. CONVECTION SHOULD DIE OFF THIS EVENING WITH SOMEWHAT QUIETER CONDITIONS TONIGHT. WEDNESDAY WILL BRING INCREASING SHOWER CHANCES TO THE AREA HOWEVER. && .MARINE... TONIGHT THROUGH 7 AM THURSDAY...BUOY 020 REPORTS LIGHT EAST WINDS AND MODERATE SEAS AROUND 3 FEET EARLY THIS AFTERNOON. WINDS MAY SHIFT TO NORTH ON WEDNESDAY DUE TO THE INFLUENCE OF A COASTAL TROUGH OF LOW PRESSURE. WIND STRENGTH WILL CONTINUE LIGHT TO MODERATE. SEAS WILL REMAIN LOW TO MODERATE. SEAS MAY INCREASE SLIGHTLY TO 4 OR 5 FEET OFFSHORE WEDNESDAY NIGHT DUE TO AN INCREASED SWELL COMPONENT FROM POSSIBLE TROPICAL ACTIVITY TO THE SOUTHEAST. THURSDAY THROUGH THE WEEKEND...LONG TERM FORECAST IS HIGHLY DEPENDENT ON TROPICAL WAVE PASSING OVER YUCATAN PENINSULA AND IF IT IS ABLE TO STRENGTHEN OR FORM A SFC LOW. LONGER RANGE MODEL CONTINUE TO POINT WHATEVER IT MAY BECOME TOWARD THE TEXAS COAST. IN ANY SOLUTION...THE MAIN THREAT ATTM IS CONTINUED THUNDERSTORM ACTIVITY BRINGING LOCALLY HIGH SEAS AND VARIABLY GUSTY WINDS. EXPECT GENERAL SEAS TO INCREASE BY FRIDAY TO AROUND 5 FEET...WITH MODERATELY CHOPPY LAGUNA WATERS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 88 77 90 / 20 50 30 50 BROWNSVILLE 77 90 76 92 / 20 50 30 50 HARLINGEN 75 89 76 93 / 20 50 30 50 MCALLEN 76 91 76 94 / 20 50 40 50 RIO GRANDE CITY 76 96 76 94 / 30 50 60 50 SOUTH PADRE ISLAND 78 90 78 88 / 20 50 30 50 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 54/64
Hazardous weather outlook, Jul 6, 4:50 AM CDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 450 AM CDT TUE JUL 6 2010 GMZ130-132-135-150-155-170-175-TXZ248>257-071100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 450 AM CDT TUE JUL 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX READINGS ACROSS PORTIONS OF DEEP SOUTH TEXAS WILL APPROACH 105 DEGREES DURING THE AFTERNOON HOURS TODAY. RESIDENTS AND VISITORS SHOULD CONTINUE TO PRACTICE HEAT SAFETY TIPS IN ORDER TO EFFECTIVELY DEAL WITH THE HEAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. RESIDENTS AND VISITORS OF DEEP SOUTH TEXAS ARE URGED TO PAY CLOSE ATTENTION TO A TROPICAL DISTURBANCE AS IT NEARS THE EAST COAST OF THE YUCATAN PENINSULA AND MOVES INTO THE GULF OF MEXICO LATER THIS WEEK. PLEASE REFER TO THE LATEST STATEMENTS AND FORECAST FROM THE NATIONAL HURRICANE CENTER CONCERNING THIS DISTURBANCE. HEAT INDEX READINGS ACROSS PORTIONS OF DEEP SOUTH TEXAS WILL CONTINUE TO REMAIN AT ELEVATED LEVELS THROUGH THE REMAINDER OF THE PERIOD. RESIDENTS AND VISITORS SHOULD CONTINUE TO PRACTICE HEAT SAFETY TIPS IN ORDER TO EFFECTIVELY DEAL WITH THE HEAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 57/RV
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:23 PM CDT | Areal Flood Advisory | BRO | Brooks | 67 min |
| Jul 6, 3:36 PM CDT | Areal Flood Advisory | BRO | Brooks | 54 min |
| Jul 6, 3:57 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 63 min |
| Jul 6, 4:36 PM CDT | Areal Flood Advisory | BRO | Starr | 54 min |
| Jul 6, 4:46 PM CDT | Areal Flood Advisory | BRO | Zapata | 59 min |
| Jul 6, 5:48 PM CDT | Areal Flood Advisory | BRO | Zapata | 57 min |
| Jul 6, 5:54 PM CDT | Flash Flood Warning | BRO | Starr | 66 min |
| Jul 6, 6:40 PM CDT | Areal Flood Advisory | BRO | Starr | 65 min |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.